Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 108, NWS Quad Cities, IA

June 16, 2017Lee County, Iowa; Clark County, Scotland County, Missouri; Hancock County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2017, 1:12 AM CDT for Lee County, Iowa; Clark County, Scotland County, Missouri; Hancock County, Illinois. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2017, 1:12 AM CDT (06:12 UTC)
Expired
Jun 16, 2017, 2:15 AM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lee County, IA, Hancock County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 165 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 1:50 AM CDTTSTM WND DMGKeokuk, IALARGE TREE BRANCH DOWN AND BLOCKING ROAD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2450 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

988 
WUUS53 KDVN 160612
SVRDVN
ILC067-IAC111-MOC045-199-160715-
/O.NEW.KDVN.SV.W.0108.170616T0612Z-170616T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
112 AM CDT FRI JUN 16 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Western Hancock County in west central Illinois...
  Southwestern Lee County in southeastern Iowa...
  Eastern Scotland County in northeastern Missouri...
  Clark County in northeastern Missouri...

* Until 215 AM CDT

* At 112 AM CDT, a severe thunderstorm was located near South Gorin,
  or 8 miles east of Memphis, moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
  Wayland, Wyaconda, Alexandria, Rutledge, Luray, South Gorin,
  Granger, St. Francisville, New Boston, Croton, Winchester, Revere
  and Arbela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4025 9150 4025 9152 4026 9195
      4030 9195 4030 9211 4059 9213 4061 9172
      4060 9172 4061 9171 4062 9131 4020 9129
TIME...MOT...LOC 0612Z 264DEG 32KT 4041 9202 

HAIL...<.75IN
WIND...60MPH
 
$$

RP KINNEY
5 follow-up statements
056 
WWUS53 KDVN 160622
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
122 AM CDT FRI JUN 16 2017

ILC067-IAC111-MOC045-199-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Scotland MO-Clark MO-
122 AM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE...EASTERN SCOTLAND AND CLARK
COUNTIES...

At 122 AM CDT, a severe thunderstorm was located over Wyaconda, or 10
miles west of Kahoka, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
Wayland, Wyaconda, Alexandria, Rutledge, Luray, South Gorin, Granger,
St. Francisville, New Boston, Croton, Winchester, Revere and Arbela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4025 9150 4025 9152 4026 9195
      4030 9195 4030 9211 4059 9213 4061 9172
      4060 9172 4061 9171 4062 9131 4020 9129
TIME...MOT...LOC 0622Z 262DEG 30KT 4042 9192 

HAIL...0.75IN
WIND...60MPH
 
$$

RP KINNEY
030 
WWUS53 KDVN 160631
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
131 AM CDT FRI JUN 16 2017

MOC199-160640-
/O.CAN.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Scotland MO-
131 AM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4021 9151 4025 9150 4026 9195 4060 9194
      4061 9176 4061 9173 4060 9172 4061 9171
      4062 9131 4020 9129 4020 9151
TIME...MOT...LOC 0630Z 256DEG 39KT 4048 9175 

$$

ILC067-IAC111-MOC045-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Clark MO-
131 AM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE AND CLARK COUNTIES...

At 130 AM CDT, a severe thunderstorm was located near Kahoka, moving
east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, Montrose,
Wayland, Wyaconda, Alexandria, Luray, New Boston, Croton, St.
Francisville, Winchester, Revere, Charleston, Keokuk Airport, Gregory
Landing and Tioga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4021 9151 4025 9150 4026 9195 4060 9194
      4061 9176 4061 9173 4060 9172 4061 9171
      4062 9131 4020 9129 4020 9151
TIME...MOT...LOC 0630Z 256DEG 39KT 4048 9175 

HAIL...0.75IN
WIND...60MPH
 
$$

RP KINNEY
177 
WWUS53 KDVN 160645
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
145 AM CDT FRI JUN 16 2017

ILC067-IAC111-MOC045-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-Clark MO-
145 AM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK...SOUTHWESTERN LEE AND EASTERN CLARK COUNTIES...

At 145 AM CDT, a severe thunderstorm was located 7 miles west of West
Point, or 10 miles south of Keokuk, moving east at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Keokuk, Nauvoo, Hamilton, Warsaw, Montrose, Wayland,
Alexandria, New Boston, Croton, St. Francisville, Winchester, Revere,
Charleston, Keokuk Airport, Gregory Landing, Tioga, Nauvoo State
Park, Peaksville and Bluff Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4021 9151 4025 9150 4026 9159 4060 9174
      4060 9172 4061 9162 4062 9131 4020 9129
      4020 9151
TIME...MOT...LOC 0645Z 272DEG 54KT 4026 9133 

HAIL...0.75IN
WIND...60MPH
 
$$

RP KINNEY
057 
WWUS53 KDVN 160657
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
157 AM CDT FRI JUN 16 2017

MOC045-160706-
/O.CAN.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Clark MO-
157 AM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARK COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
      4038 9146 4038 9148 4061 9157 4062 9131
      4020 9129 4020 9141
TIME...MOT...LOC 0656Z 242DEG 22KT 4056 9136 

$$

ILC067-IAC111-160715-
/O.CON.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-
157 AM CDT FRI JUN 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR WESTERN HANCOCK AND SOUTH CENTRAL LEE COUNTIES...

At 156 AM CDT, a severe thunderstorm was located over Nauvoo, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fort Madison, Keokuk, Nauvoo, Hamilton, Warsaw, Montrose, New Boston,
Charleston, Keokuk Airport, Tioga, Sutter, Nauvoo State Park,
Summitville, Mooar, Bluff Park, Chatfield Park, Galland, Sandusky and
Camp Eastman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
      4038 9146 4038 9148 4061 9157 4062 9131
      4020 9129 4020 9141
TIME...MOT...LOC 0656Z 242DEG 22KT 4056 9136 

HAIL...0.75IN
WIND...60MPH
 
$$

RP KINNEY
960 
WWUS53 KDVN 160709
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
209 AM CDT FRI JUN 16 2017

IAC111-ILC067-160719-
/O.EXP.KDVN.SV.W.0108.000000T0000Z-170616T0715Z/
Hancock IL-Lee IA-
209 AM CDT FRI JUN 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HANCOCK AND SOUTH
CENTRAL LEE COUNTIES WILL EXPIRE AT 215 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 4034 9146 4038 9142 4038 9144 4037 9146
      4038 9146 4038 9148 4061 9157 4062 9131
      4020 9129 4020 9141
TIME...MOT...LOC 0709Z 264DEG 32KT 4057 9122 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:47 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 16, 12:47 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1247 AM CDT Fri Jun 16 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Thu Jun 15 2017

18Z surface data has in inferred weak low in northeast Nebraska.
A front ran from the low into northeast Iowa and into far western
upper Michigan. Dew points were in the 50s along and behind the
frontal zone with 60s ahead of the front.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jun 15 2017

Overall confidence that storms will be seen tonight and Friday is
moderate. Timing of storms is low.

The first question is when does convection initiate along the front.
Satellite trends show little in the way of development of clouds.
Thus it appears that dry and very warm conditions should be seen
across the area until nearly sunset.

Around sunset or shortly after, convection should initiate along the
frontal boundary as it moves into the area. Showers and
thunderstorms will eventually organized into a band that slowly
moves southeast across the area overnight. Based on the current
expected timing, the northwest third of the area should see dry
conditions just prior to sunrise Friday. However, if convection does
not develop until after sunset along the front, then the current
expected timing would be too fast by 3 to 6 hours.

Going on the idea that storms will organize into a band, there is a
low risk of some isolated nocturnal severe storms. If severe storms
occur, there would be a wind and hail risk.

On Friday, the overnight convection will clear the southeast half of
the area during the morning. Boundaries left over from this
convection will provide the focus for new convection to develop
during the late morning and afternoon.

Day time heating and return moisture from the Plains will allow new
convection to develop over roughly the northwest half of the area
during the afternoon that will gradually increase in areal coverage
toward evening.

The convection that develops Friday afternoon will be interesting.
The placement of overall boundaries and moisture pooling will be the
key to where the storms develop, how strong storms get, and where
they track. Going on the assumption that the models are not too
moist in the lower levels, the potential is there for storms to
organize into a severe storm complex. If such a severe storm complex
develops, areas generally south of I-80 would be most at risk to see
severe storms.  Wind would be the primary threat and hail a
secondary threat in only the strongest storms.

.LONG TERM...(Friday Night through next Thursday)
ISSUED AT 330 PM CDT Thu Jun 15 2017

Friday night...Assessing several MCS generation parameters off
various models, it seems many are coming together over and just east
of the IA portion of the MO RVR Valley Fri evening. Am embedded
short wave trof in broad cyclonic westerlies aloft, interacting with
increasing THETA-E rich low to mid level southerly flow should help
ignite convection in these areas by Fri evening. The models do vary
a bit on how far north or south the prime LLJ convergent axis will
lay out, but a general ensemble suggests areas northeast of the
Omaha area could be prime. Then currently projected propagation
vectors and 19-23C H85 MB thermal MCS track suggest an evolving MCS
to move into the western and southwestern CWA by 10 PM. But timing
of initial impact into the western CWA also variable between the
solutions...with some not propagating a convective system into the
local area until mainly after midnight, and a few target more the
central into northern CWA. But for now will go with the west central
IA initiation point, with the system then propagating east-southeast
and the more significant portion of it impacting mainly the
southwestern 2/3's to half of the DVN CWA from late evening and into
the overnight hours.

Kinematic and thermodynamic vertical profiles suggest that a portion
of the MCS could arrive in bowing segments, making for a damaging
wind threat where these occur. Also, model fcst of precipital water
feed of 1.5 to near 2 inches suggest torrential downpours being
squeezed out of the more organized storm structures, with rainfall
intensity rates per hour matching the PWAT values. Thus some
localized flash flooding could occur, especially in areas that get
hit more than once, such as by secondary redevelopment training up
over the initial system's cool pool as long as a south to southwest
LLJ maintains into the late night. Taking into account rain cooled
outflow, some fcst overnight lows into early Sat morning may still
not be quite cool enough.

Saturday...Much will depend on decay timing of any lingering Sat
morning convective debris left over out of the Fri night storm
activity for instability to build back up by mid afternoon. This to
the lee/southeastern flank of a strongly digging short wave trof
acrs the northeastern plains. Fcst soundings suggest strong low to
mid level wind fields for this time of year, such as a west-
southwest H5 jet of 70+ KTS acrs IA rounding the bend of the upper
trof. If ambient temps can warm/recover back into the upper 80s to
lower 90s, and sfc DPTS pool up into the upper 60s to lower 70s
ahead of an incoming cool front, strong forcing/dynamics may have
CAPEs of 2-4K J/KG to work with Sat afternoon for a potentially
significant severe weather event in or near the local area of
concern. Right now, favored convective initiation grounds appear to
lay out from north central IA into central IA by mid Sat afternoon,
with the evolving system or multi systems/bows propagating through
the DVN CWA during the prime convective time of 3 PM through 8 or 9
PM Sat evening. A few convective allowing models are even sooner
than that window by an hour or two.

Strong kinematics with those potentail CAPEs, but with south to
southwesterly vertical wind profiles, suggest widespread damaging
winds the primary threat, but can't rule out a few mesovortices
along a mature bowing squall line. If adequate de-stabilization
looks like it will occur, could see a risk upgrade to enhanced or
moderate over the next 1-2 days. The same processes making the
potentail SBCAPEs, could drive Sat afternoon heat indices into the
95 to near 100 degree range acrs much of the CWA before the storms
hit.

Sunday and Monday...Post frontal, breezy and cooler days as upper
troffing takes hold of the GRT LKS, allowing northwest flow to spill
down acrs the upper Midwest. Highs in the 70s to lower 80s these
days(more areas held in the 70s), with a chance for an isolated to
sctrd afternoon instability shower or storm especially on Monday.

Middle of next week...A clipper-like system possible on Tue in
lingering northwest flow for more shower/some storm chances, then
longer range indications suggest flattening flow mid to late week
with the heat building back up the plains and MO RVR Valley,
wanting to creep back up this way. Some signs of this return flow
inducing a storm track in or near the area by Wed night or next
Thu.   ..12..

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
ISSUED AT 1244 AM CDT Fri Jun 16 2017

Scattered thunderstorms with heavy rain and gusty winds will
continue to be a threat into the overnight hours. By 08 to 10z,
the activity is expected to push south of the region, but there
will be a lingering threat at any time through Saturday night of
an isolated storm. In the mean time, the general lull in activity
should last through Friday evening, when another loosely
organized line of strong storms pushes through eastern Iowa. These
could be heavy rain and strong wind producing storms. Outside of
storms, expect generally VFR condition in light south to southeast
winds.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...ERVIN
Hazardous weather outlook, Jun 15, 3:41 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
341 PM CDT Thu Jun 15 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-162045-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
341 PM CDT Thu Jun 15 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TONIGHT

Thunderstorms are possible across the outlook area tonight.
There is a low risk of severe storms, mainly along and west of the
Mississippi. The main severe weather threats are damaging winds
and large hail.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

There are periodic chances for thunderstorms Friday through
Saturday night.

There is a slight risk for severe thunderstorms on Friday along
and west of a line from Manchester, Iowa to Walcott, Iowa to
Macomb, Illinois. The remainder of the outlook area has a marginal
risk. There is a low chance for storms Friday afternoon. A better
chance exists during the evening or overnight. Damaging winds and
large hail are possible with the strongest storms. Thunderstorm
coverage will likely remain scattered.

There is a slight risk for severe thunderstorms on Saturday across
the entire area. Damaging winds and large hail are the primary
threats. The most likely timing of storms is late afternoon into
Saturday night. However, confidence on exact timing and coverage
of storms is low since this is several days away. Please stay
tuned to forecast updates through this week.

On Saturday afternoon, forecast peak heat indices may reach the
mid to upper 90s along and south of highway 34, west of
Galesburg, Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight over portions of eastern
Iowa and far northeast Missouri.

In the hours before

Local storm report, Jun 16, 12:10 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             1 E BELLE PLAINE        41.90N 92.25W
06/15/2017  M1.00 INCH       BENTON             IA   TRAINED SPOTTER

&&

RP KINNEY
Local storm report, Jun 16, 12:18 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1218 AM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     ATKINSON                41.42N 90.01W
06/15/2017                   HENRY              IL   EMERGENCY MNGR

            LARGE TREES REPORTED DOWN

1051 PM     TSTM WND DMG     ANNAWAN                 41.40N 89.91W
06/15/2017                   HENRY              IL   EMERGENCY MNGR

            LARGE TREES REPORTED DOWN

&&

ERVIN
Local storm report, Jun 16, 12:23 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1223 AM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     HAIL             1 WSW CENTER POINT      42.18N 91.80W
06/15/2017  M1.25 INCH       LINN               IA   TRAINED SPOTTER

            I-380 NEAR MILE MARKER 32

&&

DC
Local storm report, Jun 16, 12:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1225 AM CDT FRI JUN 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             1 WSW CENTER POINT      42.18N 91.80W
06/15/2017  M1.25 INCH       LINN               IA   TRAINED SPOTTER

            I-380 NEAR MILE MARKER 32

&&

DC
Special weather statement, Jun 16, 12:42 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1242 AM CDT FRI JUN 16 2017

MOC045-199-160645-
Scotland-Clark-
1242 AM CDT FRI JUN 16 2017

...STRONG THUNDERSTORMS WILL AFFECT SCOTLAND AND CLARK COUNTIES
UNTIL 145 AM CDT...

At 1241 AM CDT, strong thunderstormS were located near Downing, or 8
miles west of Memphis, moving east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Kahoka, Memphis, Wayland, Wyaconda, Rutledge, Luray, South Gorin,
Granger, Greensburg, Crawford, Winchester, Revere, Arbela, Hitt,
Clark County Fairgrounds, Chambersburg, Ashton, Heath Memorial
Conservation Area, Prospect Grove and Peaksville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4059 9235 4061 9173 4058 9169 4055 9168
      4054 9162 4051 9162 4049 9159 4025 9156
      4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 0541Z 270DEG 30KT 4044 9232

RP KINNEY
Special weather statement, Jun 16, 12:52 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1252 AM CDT Fri Jun 16 2017

IAZ040>042-053-054-066-ILZ001-002-007-160800-
Buchanan-Delaware-Dubuque-Jones-Jackson-Clinton-Jo Daviess-
Stephenson-Carroll-
Including the cities of Independence, Manchester, Dubuque,
Anamosa, Maquoketa, Clinton, Galena, Freeport, and Mount Carroll
1252 AM CDT Fri Jun 16 2017

...Thunderstorms With Very Heavy Rain Continue Overnight...

Thunderstorms are continuing to redevelop and move repeatedly over
the same areas early this morning, impacting locations from
Independence and Dubuque, through Anamosa, Maquoketa, and Mount
Carroll. Isolated rainfall amounts of 2 to 3 inches have fallen so
far, and some areas could pick up and additional 1 to 2 inches.
Expect ponding water on streets, roads, and underpasses. Motorists
should expect reduced visibility in heavy rain. Do not drive
through water covered roadways.

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:17 PM CDTSevere Thunderstorm WarningDVNBuchanan58 min
Jun 15, 7:51 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn54 min
Jun 15, 8:11 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones49 min
Jun 15, 8:16 PM CDTSevere Thunderstorm WarningDVNBuchanan44 min
Jun 15, 8:28 PM CDTSevere Thunderstorm WarningDVNJones, Linn62 min
Jun 15, 8:45 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn45 min
Jun 15, 8:58 PM CDTSevere Thunderstorm WarningDVNBuchanan47 min
Jun 15, 9:03 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Johnson, Jones, Linn57 min
Jun 15, 9:44 PM CDTSevere Thunderstorm WarningDVNCedar, Muscatine, Scott46 min
Jun 15, 10:51 PM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Washington39 min
Jun 15, 11:01 PM CDTSevere Thunderstorm WarningDVNJackson, Jones26 min
Jun 15, 11:52 PM CDTSpecial Weather StatementDVNBenton38 min
Jun 15, 11:55 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn27 min
Jun 16, 2:11 AM CDTSpecial Weather StatementDVNDes Moines64 min
Jun 16, 12:42 AM CDTSpecial Weather StatementDVNClark, Scotland63 min
Jun 15, 10:16 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer59 min
Jun 15, 10:49 PM CDTSevere Thunderstorm WarningDVNBureau, Henry56 min
Jun 15, 11:19 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam41 min
Jun 16, 3:09 AM CDTSpecial Weather StatementDVNBureau, Henry, Putnam, Whiteside96 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.